[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] glucagon nightmare

Sally, I am responding to your post about glucagon and headaches, etc.  I have
made my husband promise to only give glucagon as a last resort.  I haven't
needed it for 25 years, but the stuff still gives me the creeps just thinking
about it.  As a child with such volatile fluctuations in BG, my parents needed
to use it quite a few times.  Mainly when I became combative and would throw
juice, jelly, or whatever across the room.  I realize glucagon is important to
have available, but the stuff makes me sick for several days with nausea and
headaches.  I encourage parents to attempt to get their children to eat honey
or jelly or something they can't spit out rather than go the glucagon route.
Of course, if the person is totally unconscious or extremely combative, you
have no choice.  But I have heard parents who say they give glucagon when
there child is very low no matter what their compliance is.  I think there is
alot of misinformation out here.  I would be terrified for someone at school
to do this to my child unless I know them very well.  Adults unfamiliar with
diabetes PANIC and I think they overreact.  This is just my opinion.  I know
alot of you will disagree.  ellen

Insulin-Pumpers website http://www.bizsystems.com/Diabetes/